Alert archive / New York / Beach Hazards Statements in 2025
Beach Hazards Statement 8, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Jul 17, 2025, 3:53 AM EDT for 9 counties in New York. It took effect at Jul 17, 2025, 8:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2025, 3:53 AM EDT (07:53 UTC)
- In effect from
- Jul 17, 2025, 8:00 AM EDT
- Expired
- Jul 18, 2025, 5:36 AM EDT
- In force
- 22 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 94 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516 WHUS41 KBUF 170753 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 353 AM EDT Thu Jul 17 2025 NYZ019-085-172000- /O.NEW.KBUF.BH.S.0008.250717T1200Z-250718T0200Z/ Chautauqua-Southern Erie- 353 AM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Chautauqua and Southern Erie counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ010-172000- /O.NEW.KBUF.BH.S.0008.250717T1300Z-250718T0000Z/ Northern Erie- 353 AM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Northern Erie county. * WHEN...From 9 AM EDT this morning through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ001-002-172000- /O.NEW.KBUF.BH.S.0008.250717T1500Z-250718T0800Z/ Niagara-Orleans- 353 AM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...From 11 AM EDT this morning through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>005-172000- /O.NEW.KBUF.BH.S.0008.250717T1600Z-250718T1000Z/ Monroe-Wayne-Northern Cayuga- 353 AM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Monroe, Wayne, and Northern Cayuga counties. * WHEN...From noon EDT today through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ006-172000- /O.NEW.KBUF.BH.S.0008.250717T1900Z-250718T1000Z/ Oswego- 353 AM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 3 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Oswego county. * WHEN...From 3 PM EDT this afternoon through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ007-172000- /O.NEW.KBUF.BH.S.0008.250717T1800Z-250718T0800Z/ Jefferson- 353 AM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Jefferson county. * WHEN...From 2 PM EDT this afternoon through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ JJR
5 follow-up statements
293 WHUS41 KBUF 171812 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 212 PM EDT Thu Jul 17 2025 NYZ019-085-180200- /O.CON.KBUF.BH.S.0008.000000T0000Z-250718T0200Z/ Chautauqua-Southern Erie- 212 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua and Southern Erie counties. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ010-180000- /O.CON.KBUF.BH.S.0008.000000T0000Z-250718T0000Z/ Northern Erie- 212 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Northern Erie county. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ001-002-180215- /O.CON.KBUF.BH.S.0008.000000T0000Z-250718T0800Z/ Niagara-Orleans- 212 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>005-180215- /O.CON.KBUF.BH.S.0008.000000T0000Z-250718T1000Z/ Monroe-Wayne-Northern Cayuga- 212 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, and Northern Cayuga counties. * WHEN...Through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ006-180215- /O.CON.KBUF.BH.S.0008.250717T1900Z-250718T1000Z/ Oswego- 212 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Oswego county. * WHEN...Through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ007-180215- /O.CON.KBUF.BH.S.0008.000000T0000Z-250718T0800Z/ Jefferson- 212 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Jefferson county. * WHEN...Through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
637 WHUS41 KBUF 180003 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 803 PM EDT Thu Jul 17 2025 NYZ010-180115- /O.EXP.KBUF.BH.S.0008.000000T0000Z-250718T0000Z/ Northern Erie- 803 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Winds and waves will continue to subside tonight. $$ NYZ019-085-180200- /O.CON.KBUF.BH.S.0008.000000T0000Z-250718T0200Z/ Chautauqua-Southern Erie- 803 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua and Southern Erie counties. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ001-002-180800- /O.CON.KBUF.BH.S.0008.000000T0000Z-250718T0800Z/ Niagara-Orleans- 803 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>005-180815- /O.CON.KBUF.BH.S.0008.000000T0000Z-250718T1000Z/ Monroe-Wayne-Northern Cayuga- 803 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, and Northern Cayuga counties. * WHEN...Until 6 AM EDT Friday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ006-180815- /O.CON.KBUF.BH.S.0008.000000T0000Z-250718T1000Z/ Oswego- 803 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Oswego county. * WHEN...Until 6 AM EDT Friday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ007-180800- /O.CON.KBUF.BH.S.0008.000000T0000Z-250718T0800Z/ Jefferson- 803 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Jefferson county. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Hitchcock
478 WHUS41 KBUF 180201 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1001 PM EDT Thu Jul 17 2025 NYZ019-085-180315- /O.EXP.KBUF.BH.S.0008.000000T0000Z-250718T0200Z/ Chautauqua-Southern Erie- 1001 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Winds and waves will continue to subside overnight. $$ NYZ001-002-180800- /O.CON.KBUF.BH.S.0008.000000T0000Z-250718T0800Z/ Niagara-Orleans- 1001 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>005-181000- /O.CON.KBUF.BH.S.0008.000000T0000Z-250718T1000Z/ Monroe-Wayne-Northern Cayuga- 1001 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, and Northern Cayuga counties. * WHEN...Until 6 AM EDT Friday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ006-181000- /O.CON.KBUF.BH.S.0008.000000T0000Z-250718T1000Z/ Oswego- 1001 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Oswego county. * WHEN...Until 6 AM EDT Friday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ007-180800- /O.CON.KBUF.BH.S.0008.000000T0000Z-250718T0800Z/ Jefferson- 1001 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Jefferson county. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Hitchcock
276 WHUS41 KBUF 180746 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 346 AM EDT Fri Jul 18 2025 NYZ001-002-007-180900- /O.CAN.KBUF.BH.S.0008.000000T0000Z-250718T0800Z/ Niagara-Orleans-Jefferson- 346 AM EDT Fri Jul 18 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$ NYZ003>005-181000- /O.CON.KBUF.BH.S.0008.000000T0000Z-250718T1000Z/ Monroe-Wayne-Northern Cayuga- 346 AM EDT Fri Jul 18 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, and Northern Cayuga counties. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ006-181000- /O.CON.KBUF.BH.S.0008.000000T0000Z-250718T1000Z/ Oswego- 346 AM EDT Fri Jul 18 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Oswego county. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ JJR
177 WHUS41 KBUF 180936 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 536 AM EDT Fri Jul 18 2025 NYZ003>006-181045- /O.CAN.KBUF.BH.S.0008.000000T0000Z-250718T1000Z/ Monroe-Wayne-Northern Cayuga-Oswego- 536 AM EDT Fri Jul 18 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jul 17, 2:53 AM EDT, 1 hour earlier.
Area forecast discussion, Jul 17, 2:53 AM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Buffalo NY
253 AM EDT Thu Jul 17 2025
.SYNOPSIS...
Low pressure over Michigan will track northeastward into Quebec
today...and in the process will push a pair of cold fronts across
the region between this afternoon and evening. These will bring
some additional...mainly scattered showers and thunderstorms to the
region today...with the greatest convective coverage expected east
of Lake Ontario this afternoon. It will also turn rather breezy to
windy today...particularly northeast of Lakes Erie and Ontario where
winds could briefly gust to as high as 45 mph. Following the passage
of the secondary cold front...cooler and notably drier air will
overspread our region for Friday and Saturday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Over the past few hours convection across the area has shown a
general weakening trend...and expect this to largely continue
through daybreak with further stabilization of the lower levels and
the departure of the associated initial shortwave.
As we move into the daylight hours...yet another shortwave will
quickly make its way into far western New York after sunrise...
before sliding east across the rest of the area through early this
afternoon. Meanwhile at the surface...low pressure will
simultaneously make its way from Lake Huron to southwestern
Quebec...with a subtle trailing prefrontal trough and initial cold
frontal boundary pushing across the area more or less in tandem with
the aforementioned shortwave. These features will serve as the
impetus for another round of weaker/mainly scattered showers and
thunderstorms across western New York...with the activity then
tending to strengthen some and become more numerous as it encounters
a progressively more unstable environment east of Lake Ontario
during the midday and early afternoon hours. With modest instability
and 30-35 knots of bulk shear in place along with PWATs of close to
2 inches across eastern portions of our area...any storms east of
Lake Ontario will have the potential to produce locally heavy
rainfall and strong wind gusts.
In the wake of the prefrontal trough/initial cold front...subsidence
and dry slotting aloft should result in conditions then tending to
dry out pretty quickly from west to east between late this morning
and late afternoon. The arrival of the secondary cold front late in
the day/early this evening may then produce a few more scattered
showers and storms east of Lake Ontario...while drier air aloft
should help to maintain largely dry conditions further west across
western New York. Cooler and notably less humid air will then
overspread our region in the wake of the secondary front tonight.
It will also turn rather breezy to windy today in association with
the passage of the initial cold front...as daytime heating will help
to at least partially mix down higher momentum air from aloft
(attendant to a passing 40-45 knot low level jet) to the surface.
This will especially be the case in the typically favored areas
northeast of the lakes...where there could be a rather brief period
of gusts pushing low-end Wind Advisory criteria (rather atypical for
July). Given the expected very brief nature of the strongest
gusts...will hold off on any advisories at this point in time.
Further inland...wind gusts will tend to peak in the 30-40 mph range.
Otherwise...expect one more warm and rather humid day today...with
daytime highs mostly ranging from around 80 east of Lake Erie to the
mid and upper 80s across the Finger Lakes. Coupled with surface
dewpoints in the lower 70s...this could result in a few isolated
spots in the Finger Lakes seeing apparent temperatures briefly
tickle 95F...however the brief and highly localized nature of this
precludes the need for a Heat Advisory at this time. Much more
comfortable conditions will then overspread the area tonight...with
surface dewpoints falling off into the 50s...and low temps settling
into the mid 50s to lower 60s in most places.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
Quasi-zonal mid/upper level flow will be in place from the Upper
Midwest to the Northeast Friday, then be gradually supplanted by
broad scale troughing digging south from eastern Ontario and Quebec
through Sunday. An expansive area of Canadian-sourced high pressure
will guarantee dry and relatively cooler weather lasts through at
least Friday night, when a decent radiational cooling setup will
potentially cause low temps to dip into the upper 40s across the Tug
and Western Dacks, with mostly 50s elsewhere.
The high will move offshore Saturday as a convectively enhanced
shortwave and attendant wave of sfc low pressure ripples eastward
from the central Great Lakes and Ohio Valley. This will result in a
bump to temps/humidity levels as well as scattered to numerous
showers and thunderstorms across the forecast area, mainly Saturday
afternoon and evening. There is some potential for stronger
convection in this timeframe as deep layer shear increases to around
40kts, though the timing of the main shortwave and consequently the
amount of instability remains a bit uncertain. At this juncture this
potential appears to be greatest across the Southern Tier and
southern/central Finger Lakes region.
Some measure of shower/tstorm activity will likely linger late
Saturday night into Sunday morning as the system's main sfc cold
front moves through the region. Drier and more comfortable weather
will inevitably make a return as high pressure builds back into the
region from the Upper Great Lakes.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Sfc high pressure will translate from the Upper Great Lakes Monday
to off the New England coastline by Tuesday evening. This will allow
mainly dry weather to prevail through at least early Tuesday, though
a potential weak shortwave/warm front could spoil this between later
Tuesday and Wednesday. The NBM appears more pessimistic compared to
other long range ensembles and thus could see the forecast trending
drier, though there remains plenty of uncertainty at this range to
leave NBM's sChc/Chc PoPs in place for now.
Regardless of precip chances, the offshore deep anticyclonic flow
will cause the heat and humidity to make a return, especially by
midweek when some areas across the Lake Plains and Genesee Valley
could reach the low 90s.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
Through daybreak mainly dry/VFR conditions will prevail across much
of the area...though some areas of MVFR ceilings (with embedded IFR
across the higher terrain of Southern Tier) will continue to develop
across portions of far western New York.
As we push through the day...low pressure will make its way from
Lake Huron to Quebec...and in the process will push an initial cold
front across the area...followed by a trailing secondary boundary
late in the day/early this evening. The bulk of any convection will
precede/accompany the initial cold front and a subtle pre-frontal
trough...with mainly scattered activity across western New York in
the morning becoming more numerous as it crosses the eastern Lake
Ontario region during the first part of the afternoon. Behind this
initial front mainly dry weather will return from west to
east...with just a couple more showers/storms possible across the
North Country during the late afternoon/early evening as the
secondary cold front pushes through. Meanwhile...a general mix of
MVFR to VFR flight conditions in the morning will tend to improve to
VFR across the lower elevations in the afternoon.
The approach and passage of the initial cold front will also usher
in a short period of rather breezy to downright windy conditions
during the late morning and afternoon hours. This will especially be
the case northeast of Lakes Erie and Ontario...where gusts to as
high as 35-40 knots are currently expected. Further inland...gusts
will mainly range from 25-30 knots.
Winds will then quickly drop off this evening with diminishing
heating/ mixing and the passage of the secondary front...however the
ensuing north-northwesterly upslope flow will result in the
development of another period of fairly MVFR ceilings...with some
limited IFR possible across the higher terrain. Gradual improvement
to VFR from north to south will then overspread the lower elevations
later on in the night.
Outlook...
Friday...Improvement to VFR areawide.
Friday night...Mainly VFR with localized IFR possible in valley fog.
Saturday...Mainly VFR with a chance of showers and thunderstorms and
associated brief restrictions.
Sunday...Mainly VFR.
Monday...VFR.
&&
.MARINE...
An initial cold front will cross the Lower Great Lakes today...
followed by a secondary cold front late today and early this evening.
Southwesterly winds will increase markedly with the approach and
passage of the initial cold front today, then will become north-
northwest and slacken following the passage of the secondary front
this evening. Solid Small Craft Advisory conditions are expected on
both lakes today into tonight...with calmer conditions then
returning on Friday as high pressure builds across the region.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 10 AM this morning to 10 PM EDT this
evening for LEZ020.
Small Craft Advisory from 8 AM this morning to 10 PM EDT
this evening for LEZ040-041.
Small Craft Advisory from 11 AM this morning to 4 AM
EDT Friday for LOZ042.
Small Craft Advisory from 2 PM this afternoon to 8 AM EDT
Friday for LOZ043>045.
&&
SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...PP
LONG TERM...PP
AVIATION...JJR
MARINE...Hitchcock/JJRHazardous weather outlook, Jul 17, 2:59 AM EDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 259 AM EDT Thu Jul 17 2025 NYZ001>005-010>014-019>021-085-180700- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 259 AM EDT Thu Jul 17 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-180700- Oswego-Jefferson-Lewis- 259 AM EDT Thu Jul 17 2025 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. There is a marginal risk for severe thunderstorms and excessive rainfall today, with strong gusty winds and localized heavy rainfall the primary hazards. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-180700- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 259 AM EDT Thu Jul 17 2025 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-180700- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 259 AM EDT Thu Jul 17 2025 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. There is a marginal risk for severe thunderstorms today, with strong gusty winds and locally higher waves the primary hazard. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JJR
In the hours before
Local storm report, Jul 17, 12:29 AM EDT, 3 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1229 AM EDT Thu Jul 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM Tstm Wnd Dmg Wolcott 43.22N 76.81W
07/16/2025 Wayne NY 911 Call Center
Delayed report, time estimated based on
radar. Trees and wires down in the town of
Wolcott.
1005 PM Tstm Wnd Dmg Red Creek 43.25N 76.72W
07/16/2025 Wayne NY 911 Call Center
Delayed report, time estimated based on
radar. Trees and wired down around the town
of Red Creek.
1014 PM Tstm Wnd Dmg 1 N Fair Haven 43.34N 76.70W
07/16/2025 Cayuga NY 911 Call Center
Delayed report, time estimated based on
radar. Trees and wires down in the town of
Fair Haven.
&&Local storm report, Jul 17, 2:43 AM EDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
243 AM EDT Thu Jul 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM Marine Tstm Wind 2 S Cape Vincent 44.10N 76.33W
07/16/2025 M46 MPH Jefferson NY Mesonet
Mesonet station CAPE Cape Vincent.
&&
PPThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:43 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 48 min |
| Jul 16, 9:45 PM EDT | Special Marine Warning | BUF | 90 min | |
| Jul 16, 10:52 PM EDT | Special Marine Warning | BUF | 83 min | |
| Jul 16, 11:49 PM EDT | Special Marine Warning | BUF | 55 min |
Nearby
Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.